British Lung Foundation
33,768 members41,218 posts

Tough Night

Hi all,

I really had a tough night. After being told to stop all inhalers I was feeling very off, no appetite whatsoever, no energy and a sensation of an asthma attack most of the time. I stuck that out for two weeks.

I decided to self medicate and go back on the Symbicort 200/6, first night was fine and I slept till 4 and then took a sleeping tablet and nodded off for another two hours. Yesterday took a Symbicort puff at 8am another at 2.00pm and lastly two puffs at 11.30.

All was good and my breathing felt open & clear as I lay back. I fell asleep for an hour and then bang I woke up seriously short of breath. I couldnt seem to get a breath in or out for at least an hour. I had to move to my sons bed as the wife was back off a lng flight and I didn't want to disturb her. My heart is off the radar at the moment I'm convinced there is an arrythmia.

Roll on this sleep test.

Ck.

15 Replies
oldestnewest

What an awful night you had. It must be very frightening for you. Glad that you are having a sleep test and hope it gives you some answers. When is the sleep test? Lots of love TAD xx

1 like
Reply

25th of June, feels like an eternity. I am also using sleeping tablets at the moment due to the anxiety of all this but I won't be able to use them during the sleep study.

Another minor concern

Reply

Thanks

Reply

It sounds like you need the reliever blue ventolin. Do you have one? Symbicort is not a reliever but does open your airways for 12 hours. This could have been an asthma attack as I get those and my symptoms are the same. x

Reply

I have a blue inhaler, I'll try it tonight. Beginning to fear going asleep

Reply

Hi take 2 puffs before you go to bed and take it with you just in case you wake in the night coughing badly or unable to breathe. x

Reply

Will do

Reply

Hi, I wonder if you have suffered from a rebound effect after stopping the Symbicort as it has a steroid element....it depends how long you have been using it maybe.

In the past I have tried to cut back on my oral steroids , and failed. I asked my consultant if it could be a rebound effect....he said it could happen to some people.

I would contact your GP again and ring the BLF Helpline

Reply

Good call, I'll talk to my consultant about this.

Reply

Is there a number to call the BLF from outside the UK?

Reply

Hi again, I think you can send a query by email....look at the BLF website....take care

Reply

So very frightening. Hope you get this sorted out soon.

Reply

Has any one mentioned Sleep Apnea to you?

Reply

Yes study scheduled in a few weeks. I'm not over weight BMI in correct range and don't snore. Puzzled 😳

Reply

Hi CK, I notice you said you took a sleeping tablet. Whenever I`m in hospital (I have asthma and emphysema) the staff all tell me I mustn`t have sleeping tablets because they depress the lungs. I find a saline nebuliser helps most. Keep well, Sheila

Reply

You may also like...